CSN Login
Members Online: 11

Taxol

slynne
Posts: 31
Joined: Apr 2001

Hi, its me again with another question on Taxol. I have had two treatments so far and the main side effect is the muscle/joint pain. One finger felt tingley but it went away. My question is - if I haven't had the tingling in my fingers/toes after two treatments is it still possible that I could get that side effect? Has anyone had this happen to them?
On a different subject - I've had a pretty good week - my legs/hips still ache but the advils seem to help with that so I'm popping them every 4-6 hours. A friend of mine called this week - he heard from his oncologist and they didn't find anything. I didn't realize how much this was weighing on my mind - seems like after the phone call my whole body just kind of relaxed. Going to take my husband to some garden centers this weekend and look for some plants for the yard - we are putting in a rose garden. The spring and the nice weather has helped my depression. Its so nice to go outside and dig in the dirt!
I wish you all a wonderful weekend.
Susan

apryl
Posts: 15
Joined: Apr 2001

Hi Susan,
My tingling from Taxol didn't start until after the second treatment. Since you've already had your second treatment with no tingling, you're probably ahead of the ballgame already! Congratulations!
I will say this though, almost immediately after my last Taxol, the tingling went completely away and has not returned. (I finished Taxol in December).
Keep moving forward. It will be worth it in the end to know you did everything you could humanly do! Love and Hugs, April

slynne
Posts: 31
Joined: Apr 2001

Thanks April... Your message reassured me. I've done a lot of research on Taxol and I know it is important for me to finish my next two treatments - I just keep worrying about those darn side effects...
Have a nice weekend
Susan

tiger
Posts: 292
Joined: Oct 2000

HI Susan, I was one of the "lucky" ones, I had bad joint pain with each of my nine Taxols, but even that came to an end with no lasting sideeffects. As we are going through chemo it seems endless, but there is an end and we just have to keep that in mind. I have started my new chemo this morning, it is a pill, so I can take it and get on with business as usual. This is my third attempt with chemo since Jan 00, but there will be something out there to kill this bugger!!!!
Take care and enjoy your garden!!!!!
Hugs from Tiger

slynne
Posts: 31
Joined: Apr 2001

Thanks for your response. I have kept on with the messages and admire your courage - you are a brave lady and I will keep you in my thoughts and prayers that this new chemo for you does the trick.
Worked in the yard all weekend - my muscles ache today but its a 'good' ache this time! Now I'm just waiting for my roses to bloom.
Susan

nancys
Posts: 336
Joined: Aug 2000

Hi Susan, I started feeling a little numbness in my fingertips on my right hand and also the toes on my right foot. I think it started after the 2nd treatment. It has never gotten worse and I think it may be a little better. My last Taxol infusion was 3/26/01. Glad to hear that Advil is helping you with the aches. I was lucky that way too. I took Tylenol and soaked in warm baths. You are half way finished now !!!Soon this will all be behind you. Warm weather and sunshine does help a lot, I agree. Love to you, Nancy

slynne
Posts: 31
Joined: Apr 2001

Thanks for the encouragement - I am counting down the days... When I read that you are done with your treatments it makes me realize that I too have an end to this. Thanks
Susan

nhornb
Posts: 7
Joined: Apr 2002

The side effect you are refuring to is Neuropathy. Whether you get it or not will told with time and only time. I had two rounds of Taxol. Both sent me to the hospital with excruciating leg pain. I was hooked up to an IV drip through my port of morphin. Which only made it worse, I was asleep and still feeling the pain. My last taxol was december 99. 1year and 4 months have passed by. I have severe drug induced neuropathy and live off pain medication everyday. I take high doses of nerve pain pills as well as Approximately 180 percocet a month. the pain gets so intense you cannot sleep. Your hands and feet burn and go numb when you are driving, sleeping, vacuuming you name it. and there is no cure. the only way to properly diagose neuropathy is with a neurologist and a nerve conduction test. which I failed miserably. Would I do it again. ABSOLUTLY, I am alive when I only had 3 months to live. I hope and pray you do not get this but if you do it is not the end of the world. You learn to adapt. I did and so can you. My thoughts are with you.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network